I am not sure how much - if at all - this will help, but I can offer some general comments about your mum, her predicament, and your heartfelt anguish.
It seems she was traveling pretty well with an eGFR between 20 and 25 until just recently. eGFRs of that order are usually well tolerated and while needing to be watched, and signalling the avoidance of things that may be toxic to the kidneys, are not a cause for alarm.
She then had what you call a chest infection - though I know n more of this episode than that. It may have been bacterial (she was given antibiotics) but may also have been viral with the antibiotics given as cover against or treat a secondary bacterial infection. Either way, the antibiotic cover was likely a good move.
In the elderly - and at 78, mum is elderly - chest infections ... and particuarly viral ones like the influenza virus or other respiratory viruses ... can be very nasty indeed, as they can do more damage than just affecting the lungs. They can affect the heart. Post viral myocarditis (= an inflammatory process in the heart muscle that quite commonly accompanies nasty respiratory viral infections), or post viral cardiomyopathy (= essentially is the end result of the post-viral myocarditis on the pumping power of the heart muscle) ... these two events that can follow many chest infections in older people especially, can lead to a progressive failure of the heart muscle to contract properly. This leads to a lower cardiac output and to a sagging blood pressure.
I am reading very much between the lines. here, but that might be the possible cause of mum's predicament.
As the heart's output falls, the blood flow through the kidneys (the perfusion of the kidneys) drops in turn. This leads to a falling eGFR and a rising creatinine. So ... it maybe that the fall in her kidney function is not the primary problem, but is just an expression of the real problem ... her heart muscle function.
That's all I can guess about the cause. I may be quite off track as I have really no information to go on, but it may give you some questions to settle with her treating team ... which from your use of 'mom' and a mmol/l creatinine number (452) suggests you are in Canada ... where the standard of medical care is as good as anywhere in the world. So ... you MUST put your faith in her treating team ... though they may be struggling, along with your mum, to gently feel their way through this.
The fact that she has only had 2 hours or so of dialysis so early after the introduction of dialysis and when her recent entry eGFR was 8 doesn't really trouble me too much. I doubt the low pump speed or the short-ish duration is of concern. Indeed, early in a dialysis journey, there are good reasons to do exactly that - gentle levers, not crash bang dialysis from the start. So that bit doesn't worry me too much. Gentle dialysis at low flows and minimal circulatory disturbance sounds just right. The fact they didn't take any fluid off (a zero UFR) but that she dropped her BP during dialysis is very suggestive that her ability to sustain her cardiac output is a real problem. On the other hand, that she did recover a good BP after dialysis is a bit more hopeful.
I would be wanting to know more about her heart function - especially by echocardiography. An echo to ensure she has normal valves (esp. the aortic valve), that she doesn't have pulmonary hypertension (a high pressure on the right side of her heart) and in particular, to provide a measurement of her ejection fraction ... there is a discussion of this at HDC: see ... https://www.homedialysis.org/life-at-home/articles/what-is-an-ejection-fraction ...these are vital bits of information to have, I think, and I'll bet her team has traveled down that path already.
There are some medications that may help, if all I have guessed at proves close to the mark. Some of the long acting beta blockers, like carvedilol or bisoprolol, can be helpful. Counter-intuitively, these preferentially help cardiac output rather than dropping the blood pressure even further, and may be useful. Midrodrine is sometimes used, though it is a drug I personally do not like but it seems to be rather a favorite in the US in particular. Again, your mum's team are best placed to judge, here. Place your faith in them - they are there - I am not ... and I am but a guesser on the Internet, and that is NOT a good way to get good medical help or good outcomes. And remember, I may be so far off the mark that all I am doing is throwing additional confusion your way.
All this said, it doesn't really give you the reassurance you seek, and I can't do that either. Mum sounds as if she has a real battle going on - and I am sorry for you as you sit by and feel so helpless. Just be there for her, and trust in your medical team. In the end, we will all have some final battle, and one we will always lose.Whether this is that time for your mum, or not, I cannot tell, but as long as she knows that you are in it with her, that is what really counts.